| Catalog Number |
3275155 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/04/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak was confirmed.The product returned for evaluation was one 5fr dl powerpicc solo catheter.The unit was leak tested by flushing the catheter with water using a 12ml luer lock syringe.During testing, a leak was observed on the proximal end of the extension tubing of the purple lumen.Microscopic inspection of the leak site found that a circumferentially aligned tear was present.The outer edges leading into the tear were rounded and the inner edges were curled outward.Additionally, some wear marks on the outer edge near the proximal end were identified.The split features suggested that the damage had developed due to something puncturing the tubing and then being pulled out.However, the observed features ultimately did not provide enough evidence to conclusively determine what punctured the tubing.Therefore, the root cause remains unknown.This complaint will be recorded for future trending and monitoring purposes.
Event or Problem Description
It was reported by the customer that water seepage from the exposed crooked picc conduit appears like a fountain.No further information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.